Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Antidepressant withdrawal

jess63jess63 Posts: 284 The Mix Regular
Hey,

So I stopped taking my antidepressants at the end of last week (I tapered down properly over about 2 months) but I’m still getting withdrawal symptoms the main one is my head feels like it’s buzzing constantly which is apparently normal according to the nhs wedsite. I just feel like I’m really struggling with it and my GP Is doing it’s usual if you can’t call exactly at 8 no appointment for you thing which always annoys me cause I end up calling for days in a row at 08:01 and don’t get one. So just wondering if any has any advice or just support really because I don’t know where else to go for it.
The steps you take don't have to be big, they just need to take you in the right direction.
Past UsersputnikJJLemon18lunarcat522Amy22cc_ilaria

Comments

  • sputniksputnik Posts: 81 Budding Regular
    Hi @jess63 , awh no that sounds rough I'm sorry! Just checking, does your GP surgery have an online portal/website like SystmOnline that you can log into? Sometimes there's an option to book appointments through that, although not always. Or might eConsult be a possibility? https://econsult.net/nhs-patients

    Sounds really frustrating, I hope you're able to get hold of your GP soon <3
    I know you fought hard as hell

    but let this sink in

    you do not have to fight by yourself


    ~ lyrics from Willow by The Little Unsaid
  • jess63jess63 Posts: 284 The Mix Regular
    Yeah I can book appointments online managed to get one but not until the 15th December which seems ages away right now
    The steps you take don't have to be big, they just need to take you in the right direction.
    sputniklunarcat522
  • Past UserPast User Posts: 0 The Mix Regular
    The user and all related content has been deleted.
  • jess63jess63 Posts: 284 The Mix Regular
    Thanks @faolan it has seemed a bit better today I definitely think having the day off work helped. I’ve got Sunday off as well so I get a bit of a weekend so I’m hoping that will also help and I’ll be feeling a bit better. It doesn’t so much as hurt just is really annoying by the sounds off it you understand what it feels like. Getting sleep does help but I’ve also been struggling to get to sleep which isn’t helpful 😂
    The steps you take don't have to be big, they just need to take you in the right direction.
    lunarcat522ebyrne556Past User
  • hnnehnne Moderator Posts: 5 Confirmed not a robot
    Hope you are doing a bit better! Have you found rest and your days off have helped? Coming off medication can definitely be stressful, but great if it is a positive step for you! @jess63
    Past User
  • jess63jess63 Posts: 284 The Mix Regular
    Hey @hnne yes thanks they’ve definitely helped and I do feel a lot better still not 100% but getting there which I feel good about
    The steps you take don't have to be big, they just need to take you in the right direction.
    RiverAmy22
  • RiverRiver Community Champion Posts: 763 Part of The Mix Family
    @jess63 proud of you <3 hope ur doing oki n here for u
    Slowly healing n finding the real me 🥲
  • knej23knej23 Posts: 26 Boards Initiate
    Hi @jess63 just wanted to check in and see how you’re doing? Sending hugs your way :)
  • jess63jess63 Posts: 284 The Mix Regular
    Yeah not so great anymore had a really bad couple of days and started taking them again this morning. Really annoyed at myself because this is the second time I’ve tried and I’ve not been able to do it again at this rate I don’t think I’ll ever be able to
    The steps you take don't have to be big, they just need to take you in the right direction.
    lunarcat522Amy22
  • Amy22Amy22 Posts: 3,789 Community Veteran
    edited December 2023
    Hi @jess63 just wanted to check in with you and check to see how you are getting on since coming off anti-depressants?. Well done for getting through each day despite how you have been feeling as it's to be expected especially coming off medication. It takes a lot to withdraw from them so well done for doing so. I can imagine that the coming days have been very tough and anxiety induced as well. Also I noticed you mentioned you felt annoyed with yourself as its been the second time you tried but please don't feel annoyed because you are trying your bestest. Its okay to feel annoyed but please don't put pressure on yourself as coming off meds is something that should be done gradually and in your own time. Always here too if you need someone <3.
    Just a person who likes pop culture and films
  • cc_ilariacc_ilaria Community Champion Posts: 79 Budding Regular
    @jess63 Hey 💜 I hope you’re doing okay. I’m proud of you for getting through all those tough days. I’m always here if you want to chat. Coming off anti depressants + experiencing withdrawal symptoms is not easy at all, and I’m sorry about the experience with your GP D; how frustrating!

    I know it’s been a bit since you posted this, so just wanting to check in on how you are feeling? Like @Amy22 says also, you’re doing your best, doing things in your own time, when you feel able to is great. Sometimes the first few attempts don’t work if we aren’t just ready yet. But I believe in you, you’re doing awesome + you have totally got this, please be kind to yourself 🐾🙌🏻
    Amy22
  • AzzimanAzziman Moderator, Community Champion Posts: 1,788 Extreme Poster
    Hey @jess63, just wanted to say that you're seen and heard. Coming off medication can be difficult - our bodies have had to change to get used to the medication, so coming off them also constitutes a change for the body, and that can take some time to adjust to.

    Those changes can be hard for us to get used to, and I'm sorry you weren't able to see a GP - you deserve to be seen as you go through this difficult period, to make sure that you can monitor the changes and have ongoing support.

    Be kind to yourself - this is something that many people coming off medication do experience, so you're not alone in how you feel. And you've done really well to share your feelings here, it's a brave thing to do. Please feel free to keep using this space to express yourself - we're here to support you through this difficult time <3
    FAQ | How to report a post | How to report spam
    I'm a community moderator. I'm here to help guide discussions and make sure Community Guidelines are followed. I can't send DMs, but you can message @TheMix or email [email protected] with questions or concerns.
  • jess63jess63 Posts: 284 The Mix Regular
    Thank you everyone for the replies. I’m annoyed I had to go back on them but ultimately it was definitely the best decision because I’m already struggling off them but I’ll try and keep positive about it speak to my GP and hopefully try another time
    The steps you take don't have to be big, they just need to take you in the right direction.
    lunarcat522
Sign In or Register to comment.